Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Feb 21, 2021, 3:42 AM EST. It took effect at Feb 21, 2021, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2021, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 21, 2021, 1:00 PM EST
- Expired
- Feb 22, 2021, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
218 WHUS73 KMQT 210842 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 342 AM EST Sun Feb 21 2021 LMZ248-250-211645- /O.NEW.KMQT.SC.Y.0012.210221T1800Z-210222T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 342 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 1 PM this afternoon to 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
3 follow-up statements
157 WHUS73 KMQT 211544 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1044 AM EST Sun Feb 21 2021 LMZ248-250-212345- /O.CON.KMQT.SC.Y.0012.210221T1800Z-210222T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1044 AM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
491 WHUS73 KMQT 212213 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 513 PM EST Sun Feb 21 2021 LMZ248-250-220600- /O.CON.KMQT.SC.Y.0012.000000T0000Z-210222T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 513 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southeast winds 10 to 15 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
097 WHUS73 KMQT 220245 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 945 PM EST Sun Feb 21 2021 LMZ248-250-220600- /O.CON.KMQT.SC.Y.0012.000000T0000Z-210222T0600Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 945 PM EST Sun Feb 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southeast winds 10 to 15 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 2:25 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 21, 2:25 AM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Marquette MI 225 AM EST Sun Feb 21 2021 .SHORT TERM...(Today and tonight) Issued at 224 AM EST SUN FEB 21 2021 Upper air pattern consists of a 500 mb trough over the northern plains down into the southern Rockies and a trough across the Canadian prairies. Both troughs move east and affect the upper Great Lakes by this evening before the trough axis moves out of the area late tonight. Looks like the system splits the area into two and the south and east will see the most pcpn while the west and north sees the least. One other interesting trend is the models have been slower to bring in pops and have pushed the timing back a bit this afternoon and evening. Could see up to 2 inches of snow out of this system with the majority of it coming in the late afternoon into the evening. .LONG TERM...(Sunday night through Saturday) Issued at 344 PM EST SAT FEB 20 2021 An elongated upper level shortwave trough axis will be passing over the upper Great Lakes Sunday night. The subsequent surface lo is being handled quite well by the short term guidance with it propagating over southern WI into Central Lower MI, ultimately heading toward Ontario. As this surface lo continues to evolve and head over Lower MI, our forecast area will see an increased chance of snow shower activity in the eastern half of the CWA Sunday night. This weather system will be progressive, and any chances of precipitation will be limited in duration. Not expecting any significant impacts at this time...at most there may be a few slick spots on the untreated roads at times into Monday morning. There will be two shortwaves to impact the area in the medium range outlook. On the heels of the departing weather system Monday, winds from the southwest will assist with temperatures warming up nicely Monday afternoon, ahead of the next mid-level shrtwv impacting the region Monday night. This system will be a quick-hitter, with perhaps an additional inch or two for the CWA by Tuesday morning as the shrtwv exits toward New England. Temperatures are unlikely to be impacted with the exiting shrtwv as weak CAA will limit afternoon max temps up to a couple degrees cooler. Further upstream on Tuesday, a lobe of energy will shear off from the main H5 upper level trough the CO Rocky Mtns, and head toward the Great Lakes region. The Canadian guidance is the most robust with a narrow window of QPF affecting the southern tier of our CWA Tuesday night into Wednesday morning. Increased PoPs to slight chance for this region in the event the other models come into more agreement with this signal. A cold front will sweep over the region behind the exiting shrtwv disturbance late Wednesday. This will create just enough instability for weak LES to be possible Wednesday night into Thursday afternoon. Looks to be over the adjacent Lake Superior shoreline in the east half of the CWA where there is less ice coverage thus far. Temperatures will be noticeably cooler by Thursday as CAA occurs and 850mb temps cool to thresholds of -15C to -18C per the latest guidance. Snow shower activity via LES should wind down by Thursday evening ahead of a building ridge over the central CONUS. As the upper level ridge axis propagates over the Great Lakes by Friday, temperatures should elevate back to the freezing mark most likely. This ridge axis will quickly surge toward New England by late Friday, and a potential developing upper level shrtwv will trek toward the Great Lakes with the potential for gusty winds and precipitation over the CWA for the last weekend of February. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1159 PM EST SAT FEB 20 2021 VFR conditions should prevail at KIWD/KCMX/KSAW into the aftn hrs. Then, developing warm air advection/moisture advection ahead of a disturbance approaching the area will bring lowering cigs. While there are some indications MVFR cigs could develop as early as this morning, it appears more likely that MVFR cigs will hold off until late aftn or evening when -sn moves into the area. KSAW is most likely to see some -sn, and it may drop vis to IFR for a few hrs during the evening. For the next several hrs, with a modest increase in winds above nocturnal inversion, conditions may approach LLWS criteria. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 224 AM EST SUN FEB 21 2021 South winds increase to 25 knots later this afternoon across the east half of Lake Superior and then becomes southwest on monday and increases to 30 knots with a few gale force gusts to 35 knots across the west half of Lake Superior. The wind stays up to 30 knots into Tue before going below 20 knots all the way into Thu. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...BW AVIATION...Rolfson MARINE...07
Hazardous weather outlook, Feb 20, 3:44 PM EST, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 344 PM EST Sat Feb 20 2021 MIZ001>007-009>014-084-085-212045- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 344 PM EST Sat Feb 20 2021 /244 PM CST Sat Feb 20 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-212045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 344 PM EST Sat Feb 20 2021 /244 PM CST Sat Feb 20 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-212045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 344 PM EST Sat Feb 20 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. BW
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.